Hail, Scioto
- When
- May 26, 11:07 AM EST to 11:09 AM EST
- Where
- Scioto County, 5 mi N of Portsmouth
- Measured
- 1.75 in hail
- Property damage
- $10,000
- Reported by
- TRAINED SPOTTER
- Coordinates
- 38.800, -82.983
4 hail, 2 flood, as filed by the National Weather Service.
Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before the first event at May 26, 11:01 AM EST, 6 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON OH 1201 PM EDT WED MAY 26 2004 .DISCUSSION... FRNTL BNDRY GENERALLY RUNNING PARALLEL TO I-71...FROM CMH SW TO NORTH OF CINCY AND INTO SOUTHERN INDIANA. STRONG TSTM HAS FIRED ALONG OLD CONV BNDRY ACRS SOUTH CNTRL OH AND IS TRACKING THRU SCIOTO AND PIKE COS ATTM. LARGER COMPLEX OF TSTMS EXTENDING FROM SW OF IND INTO SOUTHERN ILLINOIS. SVR TSTM WATCH UP JUST TO WEST OF FCST AREA. TOUGH FCST FOR THIS AFTN AS PERSISTENT SC HANGING TOUGH ACRS SRN 1/2 FCST AREA. A FEW BREAKS HAVE MADE IT INTO WEST CNTRL OH AND NRN WHITEWATER VLY WITH MORE STABLE ATMOSPHERE. FOCUSING ON MCS ACRS WESTERN IND/KY FOR AFTN...AHEAD OF S/WV TRACKING THRU EASTERN MISSOURI ATTM. CURRENT RUC/12Z META INDCG S/WV WILL TRACK INTO FCST AREA THIS AFTN. GREATEST THREAT FOR TSTMS WILL BE ACRS SRN 1/2 FCST AREA...WITH TSTM COMPLEX SLATED TO MOVE INTO SE INDIANA AROUND 18Z. 850-300 MB MEAN WIND FLO INDCG E-NE MOVEMENT TO TSTMS. WITH THIS IN MIND...AM A LITTLE CONCERNED THAT A FEW SHRA/TSTMS MAY DVLP FARTHER NORTH ACRS FCST AREA THIS AFTN (INTO I-70 CORRIDOR). WILL KEEP HIGHEST POPS ACRS SRN FCST AREA (50 POPS) AND TAILOR BACK TO LO CHANCE FURTHER NORTH. SC DECK INHIBITING SFC HEATING AND INSTABILITY...BUT STILL PROGGED TO 1000-1500 J/KG ALONG AND SOUTH OF OHIO RIVER BY MID AFTN. 850 LLJ INCREASING TO 30-35 KTS WHICH SHOULD AID IN TSTM DVLPMNT AS WELL. THREAT FOR SVR DOES EXIST...BUT THINK SVR STORMS WILL REMAIN ISOLD. GREATER CONCERN LIES WITH POTENTIAL FOR HVY RAINS AS PORTIONS OF NRN KY THAT HAVE SEEN 3-5 INCHES OF RAIN THE LAST TWO EVENINGS LOOK TO GET HIT AGAIN. PWATS AROUND 1.5 INCHES AND DEWPTS IN U60S SUPPORT THESE THOUGHTS. KEEPING MSTLY CLDY SKIES ACRS ALL BUT NRN 1/3 FCST AREA THIS AFTN. TWEAKED AFTN TEMPS A BIT AND ADJUSTED WORDING FOR TABULAR FCST. WILL KEEP EYE ON SVR POTENTIAL AND HVY RAIN THREAT...WITH 18-23Z THE MAIN TIMEFRAME FOR CONVECTION ACRS FCST AREA. && .ILN WATCHES/WARNINGS/ADVISORIES... IN...NONE. KY...NONE. OH...NONE. && RYAN
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON OH 459 AM EDT WED MAY 26 2004 INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046- 051>056-060>065-070>074-077>082-088-261058- ADAMS OH-AUGLAIZE OH-BOONE KY-BRACKEN KY-BROWN OH-BUTLER OH- CAMPBELL KY-CARROLL KY-CHAMPAIGN OH-CLARK OH-CLERMONT OH-CLINTON OH- DARKE OH-DEARBORN IN-DELAWARE OH-FAIRFIELD OH-FAYETTE OH-FAYETTE IN- FRANKLIN OH-FRANKLIN IN-GALLATIN KY-GRANT KY-GREENE OH-HAMILTON OH- HARDIN OH-HIGHLAND OH-HOCKING OH-KENTON KY-LEWIS KY-LICKING OH- LOGAN OH-MADISON OH-MASON KY-MERCER OH-MIAMI OH-MONTGOMERY OH- OHIO IN-OWEN KY-PENDLETON KY-PICKAWAY OH-PIKE OH-PREBLE OH-RIPLEY IN- ROBERTSON KY-ROSS OH-SCIOTO OH-SHELBY OH-SWITZERLAND IN-UNION OH- UNION IN-WARREN OH-WAYNE IN- 459 AM EDT WED MAY 26 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN INDIANA...NORTHERN KENTUCKY AND THE SOUTHWEST QUARTER OF OHIO. .DAY ONE...TODAY A WEAK COLD FRONT WITH AMPLE MOISTURE WILL DROP SOUTH INTO KENTUCKY TODAY...RESULTING IN SCATTERED SHOWERS AND THUNDERSTORMS...MAINLY AROUND THE OHIO RIVER. WIDESPREAD SEVERE WEATHER IS NOT EXPECTED TODAY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THUNDERSTORMS ARE POSSIBLE THROUGH MUCH OF THE PERIOD. A FEW STORMS MAY BE SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED TODAY.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
920 AM EDT WED MAY 26 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1045 PM FLOOD 2 N MONTEREY 38.45N 84.87W
05/02/2004 OWEN KY EMERGENCY MNGR
HIGH WATER ON A FEW ROADS
&&
RLGThe Cincinnati radar (KILN), 100 km away, was scanning. The volume nearest the first event began at 16:08 UTC.
4 hail, 2 flood. Local standard time, as filed.
A thunderstorm producing up to two inches of rain moved across the northern part of Scioto County during the mid afternoon, flooding numerous roads. More thunderstorms developed and moved across the county during the evening. The heavy rain caused additional flooding of ten to twelve roads in the Minford area.
A thunderstorm producing up to two inches of rain moved across the northern part of Scioto County during the mid afternoon, flooding numerous roads. More thunderstorms developed and moved across the county during the evening. The heavy rain caused additional flooding of ten to twelve roads in the Minford area.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Ohio in 2004Every state in 2004This day in weather historyWarnings in Ohio, May 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5400731, 5400728, 5400729, 5400730, 5400732, 5400733.